# SDR AALA971437

- Difficulty date: August 9, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7517A
- Make and model: Doug DC-9-82
- Aircraft serial: 49894
- System (JASC): 2120 · Air Distribution System
- Part: Air Distribution
- Condition: Odor
- Location: Cabin
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DFW - FLT 2073 - DURING DESCENT INTO DFW, STRONG SMELL OF FOREIGN ODOR NOTED IN MIDDLE OF AFT CABIN.  EMERGENCY DECLARED AND AIRCRAFT LANDED DFW WITHOUT INCIDENT.  ODOR DIMINISHED AFTER LANDING.  CHECKED OVERHEAD BINS FOR EVIDENCE OF SPILLAGE WITH NO DEFECTS FOUND.  AIRED OUT AFT CARGO COMPARTMENT AND THEN OPERATED AIR CYCLED MACHINE FROM COLD TO HOT TO ENSURE NO RESIDUAL ODOR.  SYSTEMS GROUND CHECKED NORMAL OPERATION WITH NO ODOR NOTED.  UNABLE TO DUPLICATE PROBLEM AND AIRCRAFT RETURNED TO SERVICE.  (M)
